# SDR CA081203005

- Difficulty date: May 2, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Beech 1900C
- Engine: Pwa PT6A65B
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Damaged
- Location: Rt Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT CRASHED UNDER UNKNOWN CIRCUMSTANCES. DURING THE FLT, THE PILOT RADIOED THAT HE HAD A LOSS OF PWR FROM ONE ENG FOLLOWED BY A "MAYDAY" CALL, APPROX 14 MIN LATER, DURING WHICH HE SAID THE SECOND ENGINE STOPPED OPERATING. THE ACFT WAS EQUIPPED WITH A FDR AND CVR. EXAMINATION OF ENGINES, REVEALED THE LT ENGINE DISPLAYED ROTATIONAL SIGNATURES CHARACTERISTIC OF THE ENGINE DEVELOPING POWER AT IMPACT. NO PRE-IMPACT ANOMALIES EVIDENT. THE RT ENGINE DISPLAYED EVIDENCE OF PRE-IMPACT DISTRESS CONSISTING OF THE FRACTURE AND RELEASE OF COMPRESSOR TURBINE (CT) BLADE MATERIAL DUE TO CONTACT WITH A PROTRUDING CT BLADE SHROUD SEGMENT. THE CT DISK, VANE AND SHROUD ASSY WAS REQUESTED TO BE RETURNED TO MFG FOR DETAILED EXAMINATION.  MFG WILL CONTINUE INVESTIGATING THE EVENT AND ADVISE OF ROOT CAUSE ONCE ESTABLISHED.
